Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 174, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 3, 2012, 6:58 PM CDT for Perry County, Wayne County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2012, 6:58 PM CDT (23:58 UTC)
- Expired
- Jun 3, 2012, 7:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 154 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 7:20 PM CDT | HAIL 1.5 | 5 N Clifton, TN | REPORTED IN WHITE OAK COMMUNITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
765
WUUS54 KOHX 032358
SVROHX
TNC135-181-040030-
/O.NEW.KOHX.SV.W.0174.120603T2358Z-120604T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
658 PM CDT SUN JUN 3 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PERRY COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN WAYNE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 730 PM CDT
* AT 654 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS
NEAR CLIFTON...MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLIFTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3548 8802 3548 8799 3553 8798 3557 8801
3558 8801 3558 8773 3531 8774 3538 8803
3539 8803 3540 8798 3542 8802 3545 8805
TIME...MOT...LOC 2357Z 276DEG 19KT 3548 8802
$$
FORECASTER:13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:55 PM CDT, 3 minutes earlier.
Area forecast discussion, Jun 3, 6:55 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 655 PM CDT SUN JUN 3 2012 .UPDATE... WILL BE UPDATING THE SUITE OF FORECAST PRODUCTS AT THE TOP OF THE HOUR TO INCREASE SLIGHTLY POPS ACROSS SW PORTIONS OF THE MID STATE PER SCT SHWRS/TSTMS MOVING INTO THIS REGION. OTHERWISE... WILL GO CLOSE TO CURRENT FORECAST REASONING. && .PREV DISCUSSION.../ISSUED 610 PM CDT SUN JUN 3 2012/ UPDATE...FOR AVIATION. AVIATION... 00Z TAFS...MAIN PROBLEM IS TIMING TSRA CELLS AND CLUSTERS THAT WILL CROSS THE AREA AS WAVES MOVE ESE ALONG A STALLED FRONTAL ZONE. IT APPEARS THAT TSRA OVER AR WILL DEVELOP INTO AN MCS WHICH WILL COME INTO MID TN LATE TONIGHT...SO WILL KEEP TEMPO FOR TSRA AT KCKV AND KBNA FROM 07Z- 13Z. ACTIVITY IS LESS LIKELY TO REACH KCSV...SO JUST VCTS THERE. MORE TSRA FOR MONDAY...BUT TIMING AND COVERAGE DIFFICULT TO KNOW AT THIS TIME...JUST BROAD BRUSHING VCTS ALL SITES AFTER 18Z. 13 PREV DISCUSSION... /ISSUED 238 PM CDT SUN JUN 3 2012/ DISCUSSION...AREA OF CONVECTION IS NOW OCCURRING OVER THE TENNESSEE VALLEY, WITH MIDDLE TENNESSEE SO FAR SPARED OF ANY ACTIVE WX. CONVECTIVE WATCH COVERS MOST OF NORTH ALABAMA, WHERE DEW POINTS ARE SEVERAL DEGREES HIGHER AND INSTABILITY THEREFORE GREATER. LATEST SPC CONVECTIVE OUTLOOKS PLACE AREAS TO THE SOUTHWEST OF NASHVILLE UNDER A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT, AND NEARLY ALL OF MIDDLE TENNESSEE UNDER A SLIGHT RISK TOMORROW. MODELS CONTINUE TO BRING WHAT AMOUNTS TO AN MCS SOUTHEASTWARD INTO MIDDLE TENNESSEE OVERNIGHT AND TOMORROW MORNING AS A SHORTWAVE DEVELOPS IN THE NORTHWEST FLOW ALOFT. GIVEN THE CONSISTENCY IN MODEL FORECASTS, AM GOING LIKELY MOST AREAS TONIGHT AND TOMORROW, WITH A MENTION OF SEVERE STORMS COINCIDENT WITH THE LATEST SPC SLIGHT RISK AREAS. MODEL SOUNDINGS INDICATE SIGNIFICANT MOISTURE ADVECTION OCCURRING OVER THE NEXT SEVERAL HOURS, WITH GOOD INSTABILITY ABOVE 925 MB BY 06Z TONIGHT. DRY LAYER FORMING IN THE MID-LEVELS WILL ENHANCE OUR SEVERE POTENTIAL. EXPECT THE ATMOSPHERE TO DRY OUR AFTER MONDAY EVENING AS THE UPPER TROUGH MOVES EAST OF THE REGION AND A RIDGE TO OUR WEST HELPS CREATE A HIGHLY AMPLIFIED PATTERN ALOFT. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL THROUGH THE REMAINDER OF THE 7-DAY FORECAST PERIOD, WITH DRY WEATHER EXPECTED FROM TUESDAY THROUGH THE UPCOMING WEEKEND. ROSE && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jun 3, 5:01 AM CDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT SUN JUN 3 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-041015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHWEST MIDDLE TENNESSEE THIS AFTERNOON AND EVENING. MORE WIDESPREAD SHOWERS AND SOME STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED LATE TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS LATE SUNDAY NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MONDAY ACROSS ALL OF MIDDLE TENNESSEE. A COLD FRONT WILL MOVE SLOWLY SOUTHWARD ACROSS THE REGION ON MONDAY AND MONDAY NIGHT...BRINGING SCATTERED TO NUMEROUS SHOWERS AND SOME STRONG TO SEVERE THUNDERSTORMS THROUGHOUT MIDDLE TENNESSEE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...WITH A LESSER THREAT OF LARGE HAIL. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED SUNDAY NIGHT AND MONDAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 55
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.